Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Disks in $ E\sp{3}$. I. Subsets of disks having neighborhoods lying on $ 2$-spheres


Author: Ralph J. Bean
Journal: Trans. Amer. Math. Soc. 112 (1964), 206-213
MSC: Primary 54.78
DOI: https://doi.org/10.1090/S0002-9947-1964-0162235-8
MathSciNet review: 0162235
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] J. W. Alexander, An example of a simply connected surface bounding a region which is not simply connected, Proc. Nat. Acad. Sci. U.S.A. 10 (1924), 8-10.
  • [2] R. H. Bing, Approximating surfaces from the side, Ann. of Math. (2) 77 (1963), 145-192. MR 0150744 (27:731)
  • [3] -, Approximating surfaces with polyhedral ones, Ann. of Math. (2) 65 (1957), 456-483. MR 0087090 (19:300f)
  • [4] -, A surface is tame if its complement is 1-ULC, Trans. Amer. Math. Soc. 101 (1961), 294-305. MR 0131265 (24:A1117)
  • [5] -, A wild surface each of whose arcs is tame, Duke Math. J. 28 (1961), 1-16. MR 0123302 (23:A630)
  • [6] -, Conditions under which a surface in $ {E^3}$ is tame, Fund. Math. 47 (1959), 105-139. MR 0107229 (21:5954)
  • [7] -, Each disk in $ {E^3}$ is pierced by a tame arc, Abstract 559-19, Notices Amer. Math. Soc. 6 (1959), 510.
  • [8] -, Locally tame sets are tame, Ann. of Math. (2) 59 (1954), 145-158. MR 0061377 (15:816d)
  • [9] -, Notes of the topology institute, Univ. of Georgia, Athens, Ga., 1961.
  • [10] R. H. Fox and E. Artin, Some wild cells and spheres in three dimensional space, Ann. of Math. (2) 49 (1948), 979-990. MR 0027512 (10:317g)
  • [11] Joseph Martin, Disks on spheres, Abstract 584-9, Notices Amer. Math. Soc. 8 (1961), 498 ; Extending a disk on a sphere, Trans. Amer. Math. Soc. 109 (1963), 385-399. MR 0158381 (28:1606)
  • [12] E. E. Moise, Affine structures in 3-manifolds. VIII, Ann. of Math. (2) 59 (1954), 159-170. MR 0061822 (15:889g)
  • [13] L. S. Pontryjagin, Foundations of combinatorial topology, Graylock Press, Rochester, N. Y., 1952. MR 0049559 (14:194b)
  • [14] A. Schoenflies, Beitrage zur Theorie der Punktmengen. III, Math. Ann. 62 (1906), 286-328. MR 1511377

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1964-0162235-8
Article copyright: © Copyright 1964 American Mathematical Society

American Mathematical Society